Friday, August 02, 2013

Communication...

I had sent my psychiatrist a few emails to let him know what I was doing with the extra tranquilizer that I discussed in another post. I decided to take a small dose of it because I felt somewhat stressed after the surgery on my meniscus and wanted to let him know that. I did not hear from him and assumed he was absent.

After I took that low dose tranquilizer for several days, I noticed that it made me feel down and somewhat insecure, so I decided to stop taking it and I sent my psychiatrist another email letting him know that. I got an email from him a while ago thanking me for keeping him informed and agreeing with my decision.

We made a pact that I inform him on every change in medication I make, and that I only do that independently with the minor ones. When it comes to making a change in the three major medications, I have to discuss that with him first. I have been contemplating making a change in my antipsychotic medication, but I wanted to hear from him first before I sent him an email about that.
 
The antipsychotic medication dampens my mood if I have a tendency to become hypomanic, which I very often do. Lately, though, I have been noticing that I may be taking too high of a dose. I take the first one in the morning and find it a little bit difficult to get the show on the road until late in the afternoon when it is time to take the second dose. I feel that's just about the time when I function best, so I am loathe to take it.
 
I would very much like to decrease the dose and have asked my psychiatrist if he agrees to that. In the meantime, I try to pep myself up with cups of coffee and glasses of lemonade. I also feel like taking lots of naps, to the point that it's not normal. I sometimes practically doze off behind the computer during the day and I am not worth much in the evening after I have taken my second dose.
 
Another thing is, that my schedule is still messed up and that I don't sleep steady during the night. I would like to, but I am a light sleeper and wake up for no reason at all. I never feel that I am really sound asleep. I think I don't reach that point until maybe in the morning when I go back to bed for a while.  Odd as it sounds, I think it is because of the sleeping pill that I don't sleep well. I have already decreased its dose and maybe I can try to get off it.
 
One thing at the time, though.
 
 
 
 

2 comments:

Wisewebwoman said...

It sounds very disruptive. Falling asleep over the computer is not good at all.

Awareness is a gift and keeping your support professionals in the loop is smart.

XO
WWW

Cheri Aileen said...

That is really good to be able to communicate like that with your psychiatrist. Falling asleep at odd times does sound problematic. Have you been on the same medications for a long time? Perhaps you and he need to change one of the meds for a different one altogether.